Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Fred Q

Accutane, should I do it?

Recommended Posts

I've went to the dermatologist in December and he prescribed me Ziana and Doryx. I just visited him two days ago and he told me that my skin showed slight improvement in terms of the number of cysts, and gave me the option of enhancing my regimen or qoute on qoute "be more agressive" and try accutane. I had read some of the dangers of accutane so I asked him some questions about it and he told me most of the side effects are very rare. He proceded to tell me that most of them are over-hyped and all you ever read about online are the negative side effects because the net provides an outlet for an individual to vent. After telling me to do some research and he would back me on whatever my decision may be. So here come my long strand of questions I hope someone that takes/took accutane can find a couple mins to answer whatever they can. Thanks.

How bad is dryness of the lips, eyes, etc.? Can they be easily controlled?

JOINT PAIN? This concerns me because I am 16, and very active. I run in the fall, lift weights religiously in the winter and do my favorite thing in the spring, play baseball (which starts in one week). Is it really bad or can I disregard it?

After I end my therapy, will I still contend with dryness and joint pain? I would guess I do because my derm said the shrinked sebum glands stay shrunk for 3-4 years.

Blood tests? Do I need to get one once a month? Or is it just before and after initial treatment?

I visited my family physcian today for a physical and was curious about my decision on accutane. He told me that hes seen "many kids my age" use it and he has only heard of one kid who had an increase count of liver enzymes and was normal after the discontinuation of taking tane.

My acne does not really bother me too much cause I have a very positive outlook on life but I have a feeling it may get worse and I should just get the accutane therapy over and done with now instead of waiting.

Sorry for writing alot. Thanks so much reading.

Share this post


Link to post
Share on other sites
I've went to the dermatologist in December and he prescribed me Ziana and Doryx. I just visited him two days ago and he told me that my skin showed slight improvement in terms of the number of cysts, and gave me the option of enhancing my regimen or qoute on qoute "be more agressive" and try accutane. I had read some of the dangers of accutane so I asked him some questions about it and he told me most of the side effects are very rare. He proceded to tell me that most of them are over-hyped and all you ever read about online are the negative side effects because the net provides an outlet for an individual to vent. After telling me to do some research and he would back me on whatever my decision may be. So here come my long strand of questions I hope someone that takes/took accutane can find a couple mins to answer whatever they can. Thanks.

How bad is dryness of the lips, eyes, etc.? Can they be easily controlled?

JOINT PAIN? This concerns me because I am 16, and very active. I run in the fall, lift weights religiously in the winter and do my favorite thing in the spring, play baseball (which starts in one week). Is it really bad or can I disregard it?

After I end my therapy, will I still contend with dryness and joint pain? I would guess I do because my derm said the shrinked sebum glands stay shrunk for 3-4 years.

Blood tests? Do I need to get one once a month? Or is it just before and after initial treatment?

I visited my family physcian today for a physical and was curious about my decision on accutane. He told me that hes seen "many kids my age" use it and he has only heard of one kid who had an increase count of liver enzymes and was normal after the discontinuation of taking tane.

My acne does not really bother me too much cause I have a very positive outlook on life but I have a feeling it may get worse and I should just get the accutane therapy over and done with now instead of waiting.

Sorry for writing alot. Thanks so much reading.

Hey,

The severe side effects are indeed rare, but you shouldn't discount them: the risk is always there.

Depending on your dosage, the dryness can rank from mild to severe. It is controllable with moisturizers, and there are tons of them on the market.

The joint pain will also vary. From my understanding, I think most people who take accutane will experience the joint pain. For me, the join pain was bad enough to limit my ability to do sports. I couldn't run at full speed or do intense activity without experiencing joint pain in my knees.

The blood tests are done before treatment and every month thereafter for the duration of the treatment.

"My acne does not really bother me too much cause I have a very positive outlook on life but I have a feeling it may get worse and I should just get the accutane therapy over and done with now instead of waiting."

That statment right there tells me that you should avoid accutane. Unless you are desperate to get rid of your acne, which it sounds like you are not, I think the potential risks and side effects outweigh any benefit you would see from the drug.

Cheers

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×